MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER WITH ENFIT¿; NG TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER WITH ENFIT¿; NG TUBE
Model Number 0046140
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿kink in tube caused for incorrect wind¿ with a potential root cause of ¿incorrect poly bag or out of specification¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "caution: read all instructions prior to use.Indications for use: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fl uid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings: use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.Refl ux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for refl ux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.Do not inject fl uid through the prevent® filter as this may result in blockage and leakage of fi lter.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fi stula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion explain the procedure to the patient.Carefully measure to fi nd desired length of the tube using the nasogastric tube as a measurement aid.".
 
Event or Problem Description
It was reported that the physician and nurse attempted to insert the tube down and according to the x-ray, it curled around and didn't slide/glide down like it should.It allegedly lodged in the client and took the physician an hour to get it back out.The staff and physician were wondering if it had to do with the rather large hole, which was approx.2 inches from the tip that the other tubes do not have.They said this seemed to be new in the batch of tubes.

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER WITH ENFIT¿
Common Device Name
NG TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9165856
Report Number1018233-2019-06300
Device Sequence Number16834871
Product Code FEG
UDI-Device Identifier00801741052316
UDI-Public(01)00801741052316
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0046140
Device Catalogue Number0046140
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1